Alert archive / Indiana / Tornado Warnings in 2005
Tornado Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Nov 6, 2005, 1:32 AM CST for Posey County, Indiana; Henderson County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2005, 1:32 AM CST (07:32 UTC)
- Expired
- Nov 6, 2005, 2:00 AM CST
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Posey County, IN, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 44 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 1:00 AM CST | Severe Thunderstorm Watch | SPC | 85 min |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 060732
TORPAH
INC129-KYC101-060800-
/O.NEW.KPAH.TO.W.0012.051106T0732Z-051106T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
132 AM CST SUN NOV 6 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY.
POSEY COUNTY IN SOUTHWEST INDIANA.
* UNTIL 200 AM CST.
* AT 128 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF MOUNT VERNON...OR ABOUT 21 MILES SOUTHEAST OF CARMI...
MOVING NORTHEAST AT 60 MPH.
* THE TORNADO IS EXPECTED TO BE...
7 MILES NORTHWEST OF GENEVA BY 140 AM CST.
NEAR HEUSLER AND 8 MILES NORTHWEST OF HENDERSON BY 145 AM CST.
8 MILES NORTHWEST OF SPOTTSVILLE BY 155 AM CST.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3767 8743 3765 8773 3777 8777 3791 8793
3785 8792 3782 8792 3779 8799 3790 8807
3790 8806 3813 8782 3809 8771 3783 8767
3787 8758 3797 8761 3797 8759 3792 8751
3794 8741 3789 8731 3782 8733 3778 8728
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 5, 2:55 PM CST, 10 hours 37 minutes earlier.
Area forecast discussion, Nov 5, 2:55 PM CST, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 255 PM CST SAT NOV 5 2005 .DISCUSSION... THE PRIMARY CONCERN FOR THE IMMEDIATE TERM IS THE CHANCE FOR THUNDERSTORMS...SOME POSSIBLY SEVERE...TONIGHT. LATEST WATER VAPOR IMAGERY INDICATES A FAST-MOVING SHORTWAVE TROUGH MOVING INTO CENTRAL KANSAS AS OF MID AFTERNOON. NEAR-RECORD WARMTH HAS HELPED TO BOOST SURFACE-BASED INSTABILITY THIS AFTERNOON TO MINIMAL LEVELS. IN ADDITION...THE 18Z SOUNDING FROM KSGF DOES INDICATE A SIGNIFICANT CAPPING INVERSION JUST ABOVE 850 MB. THIS INVERSION IS INITIALLY EXPECTED TO INHIBIT CONVECTIVE DEVELOPMENT THROUGH MUCH OF THE AFTERNOON. HOWEVER...AS THE UPPER-LEVEL WAVE PUSHES EAST INTO THE MISSOURI OZARKS THIS EVENING...A COOLING MID LEVEL TEMPERATURE PROFILE SHOULD LEAD TO RAPID THUNDERSTORM DEVELOPMENT ALONG AND JUST AHEAD OF THE EASTWARD ADVANCING COLD FRONT. ONCE THE STORMS DEVELOP...THERE IS THE POTENTIAL FOR SEVERE ACTIVITY GIVEN THE 35 TO 40 KNOT 0-3KM WIND SHEAR FORECAST. A MOST LIKELY SCENARIO WOULD BE FOR SUPERCELL AND MULTICELL DEVELOPMENT AT THE ONSET...WITH THE ENTIRE CONGLOMERATION FOCUSING INTO A FAST- MOVING LINE WITH EMBEDDED BOWING SEGMENTS AS THE NIGHT PROGRESSES. WHILE LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE THIS EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI... DAMAGING WINDS SHOULD BECOME THE PRIMARY CONCERN OVERNIGHT. GENERAL MOVEMENT WILL BE EAST AT 40 TO 50 MPH. FOR MORE DETAILS ON SEVERE STORM POTENTIAL...PLEASE REFERENCE PRODUCTS FROM THE FOLKS AT SPC. BY 12Z SUNDAY...THE COLD FRONT WILL BE EXITING EASTERN SECTIONS OF THE AREA...TAKING ANY LINGERING PRECIPITATION WITH IT. WITH LINGERING MOISTURE IN THE 925-850MB LAYER...SCATTERED CUMULUS DEVELOPMENT IS EXPECTED BY LATE MORNING...WITH THE BEST COVERAGE OVER SOUTHWEST INDIANA AND ADJACENT AREAS. WINDS WILL ALSO BE A FACTOR BOTH TONIGHT AND SUNDAY...WITH SUSTAINED WINDS OF 10 TO 20 MPH BOTH PERIODS...AND SOME GUSTS NEAR 25 MPH ON SUNDAY. DRY CONDITIONS SHOULD PERSIST INTO BOTH MONDAY AND TUESDAY AS TEMPERATURES MODERATE THROUGH THE PERIOD. THERE IS SOME CONCERN OVER THE POTENTIAL FOR PRECIPITATION MONDAY NIGHT AND TUESDAY FROM THE ONSET OF WARM ADVECTION. HOWEVER...IT LOOKS AS THOUGH THE BEST CHANCE FOR PRECIPITATION WILL STAY TO OUR NORTH...SO WE WILL KEEP CONDITIONS DRY FOR NOW. A GREAT DEAL OF UNCERTAINTY DEVELOPS IN THE EXTENDED PORTION OF THE FORECAST BEYOND TUESDAY. THE 06Z RUNS OF BOTH THE GFS AND NAM INDICATE ANOTHER FRONTAL PASSAGE WEDNESDAY INTO WEDNESDAY NIGHT. THESE MODELS THEN PLACE THE AREA IN A COOL NORTHWEST FLOW PATTERN THROUGH THE END OF THE WEEK...WITH INCREASED CLOUDS ACCOMPANYING THE PASSAGE OF AN UPPER-LEVEL TROUGH AND SURFACE FRONT ABOUT FRIDAY. A DRASTIC CHANGE FROM THE PREVIOUS RUNS...THE 12Z GFS LINGERS THE MID WEEK PRECIP CHANCE INTO THURSDAY...WITH THE REGION IN PREDOMINANT WEST/SOUTHWEST FLOW THROUGH THE END OF THE WEEK. THIS WOULD RESULT IN A BETTER CHANCE OF WARM ADVECTION RAINS BY THE END OF THE WEEK. DUE TO THIS LOW CONFIDENCE...WE PREFER TO GO STATUS QUO FOR THIS FORECAST PACKAGE UNTIL MORE CONSISTENCY BECOMES APPARENT IN THE MODELS. BECAUSE OF THIS...WE WILL TAKE AN AVERAGE OF THE MOS GUIDANCE OVER THE PAST 24 HOURS...WHICH WILL RESULT IN A SLIGHT UPWARD REVISION OF TEMPERATURES LATE INTO THE WEEK AND OVER THE UPCOMING WEEKEND. MOS ALSO LOOKS REASONABLE IN THE SHORT-TERM...AND VERY LITTLE CHANGE TO THE GOING TEMPERATURE FORECAST IS NEEDED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Nov 5, 11:21 AM CST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1121 AM CST SAT NOV 5 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 1121 AM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON...AHEAD OF A COLD FRONT. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT. IT APPEARS THAT THE THUNDERSTORMS WILL EVOLVE INTO A LINE AND ADVANCE FROM WEST TO EAST ACROSS THE REGION TONIGHT...ALONG AND JUST AHEAD OF THE FRONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. WIND SPEEDS IN ALL LEVELS OF THE ATMOSPHERE WILL BE RATHER STRONG WHEN THE FRONT MOVES THROUGH...SO DAMAGING WINDS WILL BE THE MAIN THREAT. IN ADDITION...THERE IS A SMALL RISK OF MARGINALLY SEVERE HAIL. THE COLD FRONT AND ASSOCIATED THUNDERSTORM ACTIVITY SHOULD BE EAST OF THE ENTIRE AREA BY ABOUT DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT. CN
In the hours before
Local storm report, Nov 5, 10:25 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 5 W VAN BUREN 37.01N 91.10W
11/05/2005 0.75 INCH CARTER MO COUNTY OFFICIAL
DIME SIZE HAIL REPORTED 5 MILES WEST OF VAN BUREN BY THE
COUNTY SHERIFF.
&&
DLLLocal storm report, Nov 5, 11:44 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1144 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG TUCKER 36.54N 91.07W
11/05/2005 RIPLEY MO EMERGENCY MNGR
TREES AND POWER LINES DOWN...WIND EST. 60 MPH PLUS
&&
MYLocal storm report, Nov 6, 12:11 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1211 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG ORAN 37.08N 89.65W
11/05/2005 SCOTT MO EMERGENCY MNGR
&&
DLLLocal storm report, Nov 6, 12:51 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 16 W DONIPHAN 36.62N 91.11W
11/05/2005 RIPLEY MO EMERGENCY MNGR
JUST SOUTH OF TUCKER - ISOLATED EXTENSIVE WIND DAMAGE TO
HOUSE, BARN, AND BOAT. SEVERAL TREES DOWN.
&&
RLSLocal storm report, Nov 6, 1:23 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
123 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM TSTM WND GST 1 N METROPOLIS 37.17N 88.71W
11/06/2005 52 MPH MASSAC IL TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:16 AM CST | Severe Thunderstorm Warning | PAH | Posey | 29 min |
| Nov 6, 1:46 AM CST | Tornado Warning | PAH | Vanderburgh | 29 min |
| Nov 6, 1:59 AM CST | Tornado Warning | PAH | Warrick | 46 min |
| Nov 6, 2:11 AM CST | Tornado Warning | PAH | Spencer | 34 min |
| Nov 6, 1:20 AM CST | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 25 min |
| Nov 6, 1:35 AM CST | Severe Thunderstorm Warning | PAH | Graves | 40 min |
| Nov 6, 1:46 AM CST | Severe Thunderstorm Warning | PAH | Crittenden | 25 min |
| Nov 6, 1:48 AM CST | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 42 min |
| Nov 6, 2:07 AM CST | Tornado Warning | PAH | Webster | 38 min |
| Nov 6, 2:28 AM CST | Tornado Warning | PAH | Daviess, McLean | 52 min |
| Nov 6, 2:40 AM CST | Severe Thunderstorm Warning | PAH | Trigg | 50 min |
| Nov 6, 2:55 AM CST | Tornado Warning | PAH | Christian, Trigg | 50 min |
| Nov 6, 3:16 AM CST | Tornado Warning | PAH | Muhlenberg, Todd | 44 min |
Nearby
Tornado Warnings in Indiana, 2005Tornado Warnings in Kentucky, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.